MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 MAGIC3 GO¿ INTERMITTENT URINARY CATHETER; INTERMITTENT CATHETER

C.R. BARD INC. (COVINGTON) -1018233 MAGIC3 GO¿ INTERMITTENT URINARY CATHETER; INTERMITTENT CATHETER
Catalog Number 51812
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Urinary Tract Infection (2120); Tissue Irritation (4912)
Date of Event 12/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that customer was directed by physician to use a intermittent catheter at home four times per day.Physician set up a delivery system from liberator or bard with the magic3 go intermittent urinary catheter.Within a matter of two days of using said catheter, patient developed a urinary tract infection (uti).No antibiotic resolved the issue.They had to work with an infectious disease physician, who thought they were treating a drug-resistant bacterium.Five months into treatment with the infectious disease physician, they received notice from the catheter distributor of an immediate recall of not only the type of catheter they were using but also of all the serial numbers of the catheters they had used.As it turns out after two months, their physician determined they no longer needed to use the catheter, and the urinary tract infection (uti) cleared up.Physician had them remain on the out-of-pocket, expensive medication for a year and a half to ensure that the bacteria was removed from their body.The vaginal pain, the irritated bladder (for over a year on the long-term medicine, the mental angst of being fearful of bladder and ultimately kidney disease, the cost, liberator and bard have dismissed their concerns.They still have some of the catheters with the recalled serial numbers.The infectious disease physician believed that the urinary tract infection (uti) was more than a coincidence.The compromised catheters caused them to re-infect themselves each time they used one.Bard would not confirm if other people were impacted and have dismissed their very real concerns.They have all the dates and medications for the uti.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings, and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A dhr could not be performed since no lot number was provided.The instructions for use were found adequate and state the following: 1.Always wash hands prior to use.2.Open the catheter package by gripping the white v notch and tearing downwards until insertion sleeve is fully exposed.3.Positioned comfortably with thighs spread apart, clean the opening to the urethra- and the surrounding area.Wipe from front to back to avoid fecal contamination.Wash your hands again.4.Remove the catheter with the aid of the insertion handle and advance the catheter tip into the urethra.Slowly and gently insert the catheter into the urethra until urine begins to flow (approximately 1-1.5 or 2.5-3.8 cm).5.When urine stops flowing, begin to withdraw the catheter.It is recommended to slowly rotate the catheter during withdrawal, stopping each time urine begins to flow.Check the color, odor and clarity of the urine.Any changes may need to be reported to a health care professional.Disposal 6.Place the catheter back into the package and dispose in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Do not flush down the toilet.7.Wash hands.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MAGIC3 GO¿ INTERMITTENT URINARY CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21662635
Report Number1018233-2025-01877
Device Sequence Number15561323
Product Code EZD
UDI-Device Identifier00801741097874
UDI-Public(01)00801741097874
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K150345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number51812
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight52 KG
Patient RaceWhite